It's been an incredibly long time since I wrote here. I do not have the Internet at home, so I only have access to it at a coffee shop, which is where I am now.
My last post, a few months ago, was about me going off of the Depo-Provera birth control shot and starting Yaz birth control pills. I have recently decided to stop taking Yaz as well. There are a few reasons for this, but first & foremost is because I have continued to gain weight, even with eating around 2,000 (or less) calories a day, and exercising at least 3 days a week.
My husband & I decided that I would go off of Yaz altogether, and use "other" methods of contraceptive, which for us means spermicide in-conjunction with condoms. So don't anybody go getting excited; we're definitely not ready or trying to have children yet! :)
I now weigh 191 pounds--the most I've ever weighed in my life. Ever. This fact disappoints and devastates me, because I desperately want to be a slender, fit, muscular, active person!
While still on the Depo, late last year, I began going to a nearby community center, which housed a gym with free weights, weight machines, and cardio machines like ellipticals and treadmills. It was a cheap membership ($20 for 3 months!) and close to my house, so it was perfect.
I began going to the gym last September, and went almost every day, for about 1.5 hours each day. I typically did cardio and weights, although some days I only did one or the other, and I always alternated which muscles I worked on each day, giving my muscles at least 24-48 hours before working them again.
I really gave it my all while at the gym, and felt like I was working my butt off. If only I literally was! But I wasn't. My butt, like the rest of me, didn't budge.
This helped me not gain any more weight, however, and so I stayed at around 185 pounds during this time. I really wanted to train for the Flying Pig Marathon that happened in May, so I decided to step up my training. However, it didn't happen. Here's why.
The gym had only 2 treadmills, and one has been broken the entire time I've had a membership. And the other one was almost always in use when I got there, and for the entire time I was there. So I began using the elliptical for as much cardio conditioning as I could get. I would typically be on the elliptical for 45 minutes to 1 hour at a time, really working up a sweat. I certainly got a workout on the elliptical, but it wasn't the same as running.
So I attended the gym from late September to May, and never lost a single pound. My gym membership expired, and I couldn't bring myself to spend another $20 (that I really didn't have) on a gym membership when I was experiencing such a lack of motivation and disappointment. It was 8 months, people. Eight months of no weight loss, no noticeable muscle gains, no noticeable increase in endurance. I was desperately hoping to completely change my body in 8 months, which is plenty of time to make at least some drastic changes, and instead, I was still the exact same. And, I realized that since I have a treadmill at home, I could save myself $20 and just go back to doing most of my exercising at home.
It was been almost 3 months since I stopped taking Yaz, and I occasionally jog & walk on my treadmill at home. I do body-weight exercises (push-ups, plank, crunches, stability ball stuff, back exercises, etc.) on my living room floor every other day.
I am still so disappointed in myself, in my lack of weight loss, in the fact that I am again gaining weight. Oh yes, I have gained about 6 pounds in a little over 1 month, even which light-moderate exercise and eating between 1,600-1,900 calories a day. I bought a detailed food journal, and have been trying to keep my calorie intake around 1,600 calories a day. I am hoping to finally see some fat loss, but I'm not holding my breath. It's like I'm gaining weight and there's nothing I can do to stop it!
I am convinced (and I hope that I'm right about this) that it's the hormones from the Depo & Yaz still in my system, that has made me gain so much weight and prevents me from losing it. I hope & pray that these hormones leave my body soon, although I've heard that it can take up to a year or two for them to finally exit the body.
So here I am, knowing that I could do a bit more, but so disappointed from all this that I am just trying to do what I can.